Thunderstorm Wind, Allen
- When
- August 7, 1:30 AM CST
- Where
- Allen County, Oakdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.817, -92.667
A microburst damaged a restaurant in Oakdale, where a wall collapsed and part of the roff was blown off. Several other businesses suffered minor roof damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A microburst damaged a restaurant in Oakdale, where a wall collapsed and part of the roff was blown off. Several other businesses suffered minor roof damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 6, 10:23 PM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1120 PM CDT WED AUG 6 2003 UPDATE...A FEW SHOWERS AND THUNDERSTORMS HAVE BEEN ABLE TO HOLD TOGETHER IN NORTH CENTRAL LOUISIANA AND ARE POISED TO MOVE INTO THE FORECAST AREA. WILL GO AHEAD AND ADD ISO POPS TO THE CENTRAL LOUISIANA ZONES. PREVIOUS EVENING DISCUSSION... IT WAS AN UNSEASONABLY HOT AND HUMID AUGUST DAY ACROSS THE FORECAST AREA THIS AFTERNOON. HIGH TEMPS AT REPORTING SITES RANGED FROM 94F AT KLFT TO 96F AT KAEX...WHILE I SAW A 99F FROM THE AWOS SITE AT KJAS (JASPER TEXAS) AT 5 AND 6 PM. KLCH TOPPED OUT WITH A HEAT INDEX OF 109F AT 5 PM...WHILE ALL OTHER SITES HAD A HEAT INDEX OF AT-LEAST 107F DURING SOME POINT IN THE DAY. AS FOR TONIGHT...A FEW SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING NEAR A SURFACE TROF ACROSS EXTREME NORTHEAST TEXAS AND NORTHERN LOUISIANA WITH THE MID LEVEL FLOW PUSHING THEM TO THE SOUTH. THIS ACTIVITY HAS BEEN DIMINISHING AS IT APPROACHES THE FORECAST AREA AS IT BEGINS TO OUT RUN ENERGY FROM TROF AND LOSS OF DAYTIME HEATING BEGINS TO REDUCE INSTABILITY. AT THIS POINT WILL LEAVE POPS OUT OF TONIGHTS FORECAST. NEXT ISSUE IS THE HEAT FOR THURSDAY. MAX TEMPS SHOULD BE SIMILAR TO TODAYS...MAYBE EVEN A LITTLE WARMER AS TROF IS EXPECTED TO MOVE A LITTLE SOUTH CAUSING WINDS TO BECOME MORE WESTERLY. ALSO WOULD NOT BE SURPRISED TO SEE HEAT INDICES DURING THE AFTERNOON TO AGAIN HOVER AROUND 107F. OVERNIGHT LOW TEMPS AND DEWPOINTS WILL BE REALLY CLOSE TO LOCAL OFFICE CRITERIA FOR HEAT ADVISORY...ESPECIALLY AT KLCH AS LIGHT SOUTHWEST WIND OFF BIG LAKE HAS KEPT DEWPOINT AT 79F. WILL LET MIDNIGHT CREW RE-EVALUATE THE NEED FOR A NPW. AT ANY RATE IT WILL BE HOT. .PRELIMINARY POINT TEMPS/POPS... KLCH 79 94 76 94 / 00 10 00 10 KBPT 77 96 76 96 / 00 00 00 00 KAEX 75 94 73 95 / 10 20 00 10 KLFT 76 94 74 94 / 00 20 00 10 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...OZONE ACTION DAY...TXZ201-215-216. 7-RUA
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ...EXCESSIVE HEAT ADVISORY FOR CENTRAL AND SOUTHWEST LOUISIANA... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST. HUMIDITY VALUES WILL REMAIN HIGH. THIS WILL RESULT IN AFTERNOON HEAT INDICES NEAR 110 DEGREES. AN EXCESSIVE HEAT ADVISORY IS IN EFFECT FOR CENTRAL AND SOUTHWEST LOUISIANA DUE TO UNUSUALLY WARM AND HUMID OVERNIGHT CONDITIONS WHICH WILL COMBINE WITH DANGEROUSLY HIGH HEAT INDICES THIS AFTERNOON. ACTUAL TEMPERATURES WILL CLIMB INTO THE UPPER 90S. SEVERE WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER UNUSUALLY EARLY FOR THE SEASON COLD FRONT WILL STALL ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA LATE THURSDAY. THIS FRONT WILL BE DISSIPATING. TEMPERATURES WILL FEEL SLIGHTLY COOLER DUE TO SOME DRIER AIR FILTERING THROUGH THE FRONTAL ZONE THURSDAY NIGHT. ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP SUNDAY AND MONDAY DUE TO CAPPING...ANY ISOLATED STORMS BREAKING THROUGH THE CAP WOULD HAVE THE POTENTIAL OF BECOMING SEVERE DUE TO FAVORABLE UPPER LEVEL WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. SWEENEY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377187.